Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 322, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 9, 2000, 3:23 PM EDT for Houston County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 9, 2000, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Houston County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:50 PM EDT | Hail 0.75 | Perry, GA | A trained storm spotter reported dime size hail in Perry. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 091924
SVRATL
GAC153-092000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOUSTON COUNTY IN CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PERRY...MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLINCHVILLE...
ELKO...AND HENDERSON.
LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY
AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
LAT...LON 3229 8369 3249 8359 3255 8371 3250 8377
3245 8378 3243 8382 3231 8384
XWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT WED AUG 9 2000 SHORT TERM: ISOLD TO SCT TSTORMS HAVE FORMED MAINLY OVER CENTRAL GA IN AREA OF WEAK CONVERGENCE AND WHERE GREATEST TEMPS/DWPTS WERE. WITH LITTLE FORCING THESE STORMS SHOULD WEAKEN QUICKLY DURING THE EVENING HOURS. FEW CHANGES FROM THINKING ON MON. UPPER LEVEL RIDGE WILL BE RETROGRADING AND REDEVELOPING IN THE CENTRAL ROCKIES AND CENTRAL PLAINS. AS THIS HAPPENS...WEAK FRONT IN OHIO VALLEY WILL DROP SOUTH TO JUST NORTH OF GA THU AND THEN INTO CENTRAL GA BY FRI. ETA HAS COME AROUND TO NGM/AVN OF HOLDING ONTO A WEST TO NORTHWEST WIND THU AHEAD OF FRONT. THEREFORE...NO RELIEF FROM HEAT AND HUMIDITY THU WITH HEAT INDEX BACK IN 100 TO 105 CATEGORY BUT BELOW ANY ADVISORY. MDLS HAVE GOOD HANDLE ON THIS SENARIO AND MOS LOOKS GOOD. TEMPS TECHNIQUES SUPPORT GOING FCST. BEST CHANCE FOR RAIN WILL BE IN N/W THU AND IN S/E FRI THOUGH ABOUT 30 PERCENT IS BEST WE CAN COUNT ON. SHOWALTER INDEX WILL BE -2 TO -5 NORTH THU AFTERNOON AND IN THE S CWA ON FRI. LI GOES TO -7 ON ETA IN S/E FRI. SOME AREA FROM ATL TO AHN MAY BE IN BETWEEN ON THIS SYSTEM DEPENDING ON TIMING AND MAY MISS OUT ON MUCH OF THE RAIN. LONGER TERM: ONCE FRONT MOVES THRU AREA FRI...LOOKS LIKE TEMPS WILL RELAX SOME FOR THE WEEKEND AND HUMIDITY WILL ALSO DROP BACK INTO REASONABLE RANGE SO IT SHOULD FEEL MUCH BETTER ON THE WEEKEND. RAIN CHANCE ALSO LOOKS LOW FOR THE WEEKEND AND ONLY A SLIGHT CHANCE BY EARLY NEXT WEEK. RIDGE AND HEAT LOOKS TO PUSH BACK EASTWARD EARLY NEXT WEEK. FCSTID = 14 ATL 75 95 74 91 / 10 20 10 20 AHN 73 98 73 92 / 10 20 y10 20 RMG 72 97 71 92 / 20 30 20 10 CSG 76 98 76 96 / 20 20 10 30 MCN 75 98 75 95 / 20 20 10 30 .FFC... GA...NONE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 24 min |
| Aug 9, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 37 min |
| Aug 9, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 40 min |
| Aug 9, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 44 min |
| Aug 9, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 37 min |
| Aug 9, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 36 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.